Doctor insights on:
Causes Of Oculogyric Crisis
Usually it doesn't: Zoloft (sertraline) inhibits serotonin reuptake, and in that way can also affect dopamine. The resulting increase in serotonergic activity can inhibit both nigrostriatal and tuberoinfundibular dopaminergic neurons, resulting in extrapyramidal symptoms (eps). Balance between these systems is extremely important. Akathisia is the most common kind of eps from zoloft, (sertraline) rather than oculogyric crisis. ...Read more
That'd be very rare: The usual suspect in a category: any antipsychotic. Take care. ...Read more
EPS from zoloft (sertraline): Extrapyramidal symptoms are rare with antidepressants such as zoloft (sertraline) & occur in less than 1%. Is seen if high dose zoloft (sertraline) or if zoloft (sertraline) is taken along with other medications that inhibit liver breakdown of zoloft (sertraline) and hence cause accumulation in body and side effects. ...Read moreSee 1 more doctor answer
Possibly but unlikel: It is always possible but in this case it is very unlikely. Would look for another cause. ...Read more
Dyskinesia: It's a type of dyskinesia (movement disorder showing either diminished movement or too much movement, with tics and jerks, etc) involving the muscles of the eye. It's acute, and can be relieved quickly also. It's most commonly seen with medicines that block the neurotransmitter dopamine, such as haldol, stelazine, and thorazine -- but also newer antipsychotics, as well as the GI drug reglan (metoclopramide). ...Read more
My 18mths old son has oculogyric crisis almost every 3 days. He is developmentally delayed. He is not on any medications. How do I treat his crisis?
See the pediatrician: Your child should be evaluated if this is new. He may need to be seen by a pediatric neurologist as well. It's probably not oculogyric crisis in the absence of a medication but should still be explored. ...Read more
Midlife crisis: This is time when men realize their own mortality & how much time they have left in their life. This can be triggered by changes such as loss or job or financial, etc. In women, this occurs commonly in mid 40's. & shows similar symptoms of sadness & remorse & more attention to appearances. ...Read more
I have been going through a crisis lately with a break up, all my thoughts gather up and they come consistently and they cause me to freak out. ?
Panic attacks: Hi Bobby307,it appears that you are having panic attacks when you have these thought insertions, and this is completely normal under the circumstances. The best way to deal with this is with "talk therapy" with a psychologist, because that will give you the opportunity to to find closure of this event in a supervised and controlled manner thx ...Read more
Due 2 be done with Forteo, but my med conditions don't let me be on many cause of crisis. What would be comparable to Forteo without complications?
Varies: There are multiple osteoporosis meds from pills, to nasal sprays, injections; they all have a variety of different side affect profiles. Usually with your primary care doctor, you would select the medication that is most likely to be tolerated by you with the most potential benefit. ...Read more
Cymbalta (duloxetine) ; Addison's: No there is no correlation between the two that I am able to find. Best wishes. ...Read more
Non-sequitur: "identity crisis" didn't exist as a concept in freud's time, so he had nothing to say on this topic. Freud believed that many emotional problems are due to unconscious conflicts between one's impulses and defenses. Later theorists emphasized the nature of childhood relationships in shaping self-esteem and one's view of self and others. "identity crisis" arose as part of these later theories. ...Read moreSee 2 more doctor answers
Anxiety at crisis point, been prescribed sertraline, but trying to get it in my system causes more anxiety, what can I do?
See doctor: There may be drug interactions between sertraline and propanolol causing shortness of breath, dizziness and/or irregular heart beats that feel like increased anxiety. Don't know your doses, but please review with prescribing doctor without delay and ask what to do. Also be sure you've seen pcp to rule out medical causes for anxiety. I hope this helps. Best wishes. ...Read more
I have sickle cell I am having crisis more often now than I have in the past, what could be going on to cause the frequent crisis now?
Yes: Women with sickle cell disease who become pregnant are at higher risk for complications such as miscarriage, premature birth, and low birth weight. Sickle cell disease symptoms often worsen during pregnancy and pain crises become more frequent. However, with careful prenatal care and monitoring, serious problems can be avoided. ...Read more
No: The blood levels from topicals are very low. That is not an issue. ...Read more
- Talk to a doctor live online for free
- Tests for oculogyric crisis
- Treatment for oculogyric crisis
- Symptoms of oculogyric crisis
- Ask a doctor a question free online
- Adrenal crisis causes
- Causes of cholinergic crisis
- Thyroid therapy cause adrenal crisis
- Why does thyroid replacement therapy in hypoadrenalism cause adrenal crisis?
- Talk to a ophthalmologist online for free